Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Chronic hepatitis. GOT and GPT levels high. Taking viriad. What does it mean? Normal liver ultrasound

Hi, Dr.Radhakrishna,

I am a patient of chronic active hepatitis and has taking an antiviral agent for more than 1.5 yrs. A few months ago, my GOT and GPT level were a little bit high, about 40/65, so my Dr. changed an antiviral agent to Viriad. After taking this drug for a month, my GOT is normal but GPT is still around 80.
My question is what is the meaning of this result, GOT level is
normal, but only GPT is slightly high.
Another question is that what should I do for my liver disease.
Ultrasound of liver is normal. Should I have other tests or wait?
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to Healthcare magic.Thank you for the query.
If there is no LFT elevation or some symptoms than you dont have to be worried. GPT is usuallyelevated in viral hepatitis and if this is under 60 thne it isnt significant. It can also be elevated if you drink alcohol, smoe, or there is gallblader issue. Sou just follow some hepatoprotective diet and continue with medicines.
Wish you good health. Regards
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor